Alert archive / Nebraska / Special Weather Statements in 2021

Special Weather Statement, NWS North Platte, NE

January 27, 2021Lincoln County, Nebraska

NWS North Platte, NE issued this special weather statement at Jan 27, 2021, 8:25 AM CST for Lincoln County, Nebraska. It was in force for 80 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jan 27, 2021, 8:25 AM CST (14:25 UTC)
Expired
Jan 27, 2021, 9:45 AM CST
In force
80 min
Issued by
NWS North Platte, NE

County Lincoln County, NE

The radar

The North Platte radar (KLNX), 116 km from the middle of the area, began a volume at 14:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 2.4 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2021-01-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2021-01-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -7 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
652 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
-7 m²/s²
0-3 km storm-relative helicity
67 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

733 
WWUS83 KLBF 271425
SPSLBF

Special Weather Statement
National Weather Service North Platte NE
825 AM CST Wed Jan 27 2021
 
NEZ056-057-059-271545-
Deuel NE-Lincoln NE-Keith NE-
825 AM CST Wed Jan 27 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN KEITH...CENTRAL LINCOLN
AND SOUTHEASTERN DEUEL COUNTIES UNTIL 945 AM CST/845 AM MST/...

At 820 AM CST/720 AM MST/, Weather cameras and weather observations 
indicate patches of dense fog have formed along Interstate 80 
between Brady and Big Springs. Visibility will fall to less than 1/4 
mile in spots. The fog should lift by 10 am CST this morning.


Locations impacted include...
North Platte, Ogallala, Big Springs, Sutherland, Hershey, Paxton, 
Brady, Brule, Maxwell, Sarben, Roscoe and Keith.

This includes the following highways...
 Highway 61 between mile markers 81 and 93.
 Interstate 80 in Nebraska between mile markers 106 and 206.
 Highway 83 between mile markers 74 and 86.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Be prepared for rapidly changing weather conditions. Rapid decreases 
in visibility should be expected this morning.

&&

LAT...LON 4101 10211 4112 10209 4126 10105 4104 10024
      4088 10025 4107 10106
TIME...MOT...LOC 1420Z 240DEG 49KT 4111 10064 

$$

CDC

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this special weather statement went out at Jan 27, 5:39 AM CST, 2 hours 46 minutes earlier.

Area forecast discussion, Jan 27, 5:39 AM CST, 2 hours 46 minutes before
Area Forecast Discussion
National Weather Service North Platte NE
539 AM CST Wed Jan 27 2021

.SYNOPSIS...
Issued at 334 AM CST Wed Jan 27 2021

H5 analysis from earlier this evening had a shortwave
and trough extending from eastern Colorado south into northern New
Mexico. East of this feature, low amplitude ridging was present from
northern Missouri into far southern Minnesota. West of the
shortwave, a low amplitude ridge extended from central Nevada north
into eastern Oregon. West of the ridge axis, closed low pressure
was located off the coast of Washington state. Currently, based on
the latest satellite imagery, the Colorado shortwave was located
over west central Kansas. Across western and north central
Nebraska overnight, very light snow and flurries were present
generally east of a line from Merriman to Imperial. West of this
line, skies were beginning to clear and temperatures were in the
single digits. East of this line, temperatures were in the lower
to middle teens.

&&

.SHORT TERM...(Today through Thursday)
Issued at 334 AM CST Wed Jan 27 2021

Light snow currently falling across the forecast area seems to be
driven by very weak isentropic lift on the 290K surface. This
shows up nicely in the latest 00z NAM12 solution. This solution
shifts this isentropic lift east of the forecast area after 12z
this morning. That being said, will go with a dry forecast in the
eastern zones this morning. Further west, the latest HRRR solution
is indicating some fog formation in southwestern Nebraska toward
daybreak. Looking at DOT cameras in SW Nebraska, there is evidence
of fog in eastern Keith county as of 2AM CT. Given this and
decreased visibility at KIML, will insert a mention of patchy fog
for this morning in far SW Nebraska. Skies will gradually clear
from west to east this morning and even with the clearing, arctic
air will remain entrenched across the area today. H85 temps will
range from -3C in the west to -10C in the east. With abundant
snowcover in place, highs will struggle to get out of the 20s.
Arctic air will slowly push east tonight as a ridge aloft begins
to build into the Rockies and high plains. Once again, the 00z
HRRR and 00z NAM12 soln are indicating a threat for fog formation
late tonight. The HRRR, has this east of the area, while the NAM12
soln is further west and is highlighting the southwestern
forecast area for fog. Given the model differences, will forgo
mention of fog for now and have the day shift take another look at
this. For Thursday, the ridge will push east allowing much warmer
H85 temps to reach into the eastern forecast area. By Thursday
afternoon, H85 temps will reach into the mid to upper single
digits across the forecast area. Even with the warmer air, snow
cover will inhibit warming particularly in the eastern and
southwestern portion of the forecast area. In these areas, highs
will struggle to reach 40. Further west, highs will reach into the
mid to upper 40s.

.LONG TERM...(Thursday night through Tuesday)
Issued at 334 AM CST Wed Jan 27 2021

Even warmer H85 air will push into the forecast area Thursday
night. At the same time, boundary layer temps will be in the 20s
overnight. Forecast soundings and the latest NAM12 soln are
indicating the possibility of fog development Friday morning and
will need to continue to monitor. Friday will see mild readings in
the west, with seasonal to below normal highs in the east thanks
to snowcover. Highs will range from the middle 30s in the east to
around 50 in the eastern Panhandle. The ridge aloft will quickly
break down Friday night and an upper level trough of low pressure
will lift across the four corners. Surface low pressure will
deepen quickly over sern Colorado Saturday morning with increasing
southerly winds noted over eastern Nebraska and an inverted
trough axis extending north from the low into central and western
Nebraska. Forecast soundings Saturday morning indicate the
potential for freezing drizzle particularly over the eastern third
of the forecast area. The NBM this morning initialized with low
pops in the eastern third of the forecast area Saturday into
Saturday evening. With very low qpf saturday morning in the the
eastern forecast area, decided to keep the pcpn mention as fzdz
for now. The surface low and upper level trough will track across
southern Kansas into the Missouri Ozarks on Saturday. Given the
fast movement of the system, moisture for precipitation will stay
east and south of the forecast area. Behind the exiting system,
ridging aloft will build into the central CONUS Monday into
Tuesday with warm and dry conditions expected.

&&

.AVIATION...(For the 12Z TAFS through 12Z Thursday morning)
Issued at 535 AM CST Wed Jan 27 2021

Patchy fog across southwest Nebraska, impacting IML and OGA, is
expected to slowly move into LBF over the next few hours. Though
it's a little uncertain how low visibilities will drop, do expect
to see at least IFR criteria for an hour or two with gradual
improvement by late morning. Expect a return to VFR conditions by
midday, lasting through the remainder of the period. VFR
conditions are expected to persist at VTN through the period.
Watching LLWS concerns at both terminals later this evening, but
will leave out for now given low confidence.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
None.
&&

SYNOPSIS...Buttler
SHORT TERM...Buttler
LONG TERM...Buttler
AVIATION...NMJ
Hazardous weather outlook, Jan 27, 4:03 AM CST, 4 hours 22 minutes before
Hazardous Weather Outlook
National Weather Service North Platte NE
403 AM CST Wed Jan 27 2021

NEZ004>010-022>029-035>038-056>059-069>071-094-281015-
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-
Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-
Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Western Cherry-
403 AM CST Wed Jan 27 2021 /303 AM MST Wed Jan 27 2021/

This Hazardous Weather Outlook is for portions of western and
north central Nebraska.

.DAY ONE...TODAY AND TONIGHT.

Patchy fog is possible across portions of southwest Nebraska.
Visibility as low as 1 mile or less will be possible before
conditions improve by late morning.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

Wind chill values will fall into the negative ten to zero degree
range Thursday morning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

&&

Get your weather, hydrological, and climate information at
http://www.weather.gov/northplatte

In the hours before

Special weather statement, Jan 27, 8:25 AM CST, 0 minutes before
Special Weather Statement
National Weather Service North Platte NE
825 AM CST Wed Jan 27 2021

NEZ056-057-059-271545-
Deuel NE-Lincoln NE-Keith NE-
825 AM CST Wed Jan 27 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN KEITH...CENTRAL LINCOLN
AND SOUTHEASTERN DEUEL COUNTIES UNTIL 945 AM CST/845 AM MST/...

At 820 AM CST/720 AM MST/, Weather cameras and weather observations
indicate patches of dense fog have formed along Interstate 80
between Brady and Big Springs. Visibility will fall to less than 1/4
mile in spots. The fog should lift by 10 am CST this morning.

Locations impacted include...
North Platte, Ogallala, Big Springs, Sutherland, Hershey, Paxton,
Brady, Brule, Maxwell, Sarben, Roscoe and Keith.

This includes the following highways...
 Highway 61 between mile markers 81 and 93.
 Interstate 80 in Nebraska between mile markers 106 and 206.
 Highway 83 between mile markers 74 and 86.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Be prepared for rapidly changing weather conditions. Rapid decreases
in visibility should be expected this morning.

&&

LAT...LON 4101 10211 4112 10209 4126 10105 4104 10024
      4088 10025 4107 10106
TIME...MOT...LOC 1420Z 240DEG 49KT 4111 10064

CDC

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 27, 6:43 AM CSTRiver Flood AdvisoryLBFGarden, Keith28 hr

Nearby

Special Weather Statements in Nebraska, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.